MAUDE Adverse Event Report: COOK VANDERGRIFT, INC. EVOLUTION RL MECHANICAL DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT, INC. EVOLUTION RL MECHANICAL DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number UNKNOWN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, not applicable or not available.The reported event was discovered in a journal article/study by merit medical systems inc, specific to a lead extraction bulldog lead extender.Merit medical then forwarded the information to cook medical.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information was forwarded by merit medical systems to cook medical regarding a journal article/study titled, "transvenous extraction of pacemaker and defibrillator leads and the risk of tricuspid valve regurgitation".Description as reported by merit medical systems: "this study describes the scope of significant tricuspid valve (tv) injury with increase in tricuspid regurgitation by using of transvenous lead extraction (tle) method for lead removal.Study was conducted on qualifying 208 patients.Perfecta electrosurgical dissection sheath and evolution rotating dilator sheath were used, and evaluations were observed with transesophageal echocardiography (tee) which concluded with significant increase in tricuspid regurgitation (tr).Of the 208 patients, significant increase in tr was observed in 24 patients after extraction which resulted in longer post extraction hospital stay.As for the mechanisms of acute tri observed in 24 patients, 7 patients showed tee data suggesting tv injuries.In 1 patient without evidence of tv injury, aggravation of left ventricular.Study showed that lead age was identified as an independent predictor in multivariate analysis as well.".

Brand Name
EVOLUTION RL MECHANICAL DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT, INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT, INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery
vandergrift, PA 15690-6065
7248458621
MDR Report Key24888702
Report Number2522007-2026-00010
Device Sequence Number21306482
Product Code DRE
UDI-Device Identifier00827002465428
UDI-Public00827002465428
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer07/14/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date07/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK EVOLUTION RL ROTATING DILATOR SHEATH; COOK PERFECTA ELECTROSURGICAL DISSECTION SHEATH; GLIDELIGHT EXCIMER LASER SHEATH; SLS II EXCIMER LASER SHEATH; TEE PROBE; TIGHTRAIL ROTATING DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown